Rendiconti del Seminario Matematico della Università di Padova

Full-Text PDF (193 KB) | Metadata | Table of Contents | RSMUP summary
Volume 126, 2011, pp. 151–173
DOI: 10.4171/RSMUP/126-9

Published online: 2011-12-31

Realization Theorems for Valuated $p^n$-Socles

Patrick W. Keef[1]

(1) Whitman College, Walla Walla, USA

If $n$ is a positive integer and $p$ is a prime, then a valuated $p^n$-socle is said to be $n$-summable if it is isometric to a valuated direct sum of countable valuated groups. The functions from $\omega_1$ to the cardinals that can appear as the Ulm function of an $n$-summable valuated $p^n$-socle are characterized, as are the $n$-summable valuated $p^n$-socles that can appear as the $p^n$-socle of some primary abelian group. The second statement generalizes a classical result of Honda from [9]. Assuming a particular consequence of the generalized continuum hypothesis, a complete description is given of the $n$-summable groups that are uniquely determined by their Ulm functions.

No keywords available for this article.

Keef Patrick: Realization Theorems for Valuated $p^n$-Socles. Rend. Sem. Mat. Univ. Padova 126 (2011), 151-173. doi: 10.4171/RSMUP/126-9